Journal article

Constructing metrics on a 2-torus with a partially prescribed stable norm

  • Makover, Eran Department of Mathematics, Central Connecticut State University, New Britain, USA
  • Parlier, Hugo Department of Mathematics, University of Fribourg, Switzerland
  • Sutton, Craig J. Department of Mathematics, Dartmouth College, Hanover, USA
    13.03.2012
Published in:
  • Manuscripta Mathematica. - 2012, vol. 139, no. 3-4, p. 515-534
English A result of Bangert states that the stable norm associated to any Riemannian metric on the 2-torus T ² is strictly convex. We demonstrate that the space of stable norms associated to metrics on T ² forms a proper dense subset of the space of strictly convex norms on R2{/span> . In particular, given a strictly convex norm || · || on R2{/span> we construct a sequence ⟨∥⋅∥j⟩∞j=1{/span> of stable norms that converge to || · || in the topology of compact convergence and have the property that for each r > 0 there is an N≡N(r){/span> such that || · || j agrees with || · || on Z2∩{(a,b):a2+b2≤r}{/span> for all jN. Using this result, we are able to derive results on multiplicities which arise in the minimum length spectrum of 2-tori and in the simple length spectrum of hyperbolic tori.
Faculty
Faculté des sciences et de médecine
Department
Département de Mathématiques
Language
  • English
Classification
Mathematics
License
License undefined
Identifiers
Persistent URL
https://folia.unifr.ch/unifr/documents/302721
Statistics

Document views: 9 File downloads:
  • par_cmt.pdf: 2